Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Does metformin cause yellow ovals to form in stool? Is pregnancy related to this?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
Does metformin cause yellow ovals to form in stool?
I'm 12weeks pregnant and have noticed these interesting ovals for the past few weeks.
I take metformin and thought it could be related?
No pain associated -just weird stool.
Posted Fri, 15 Jun 2012 in Digestion and Bowels
Answered by Dr. Pavan Kumar Gupta 1 hour later
Hello and thanks for the query
Metformin is an oral medication called a hypoglycemic, which is used to lower blood sugar in patients with diabetes. Metformin can also be used to treat polycystic ovarian syndrome. Like any medication, metformin should be used under the careful supervision of a doctor, particularly during pregnancy. Overall, metformin appears to be safe for the mother and baby in most cases, although insulin is often a more effective medication for diabetics.
Side effects of metformin are Diarrhea; gas; headache; indigestion; nausea; stomach upset; temporary metallic taste; vomiting.
Your weird stool doesn't appear to be due to intake of metformin but since you don't have any pain or any other symptom,just wait and watch.
I hope to have answered your query however you may revert to me foe any other query.
Thanks and best of luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor